Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 32, NWS Great Falls, MT

November 4, 2012

NWS Great Falls, MT issued this high wind watch at Nov 4, 2012, 2:40 AM MST. It took effect at Nov 4, 2012, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 4, 2012, 2:40 AM MST (09:40 UTC)
In effect from
Nov 4, 2012, 6:00 PM MST
Expired
Nov 4, 2012, 2:44 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WWUS75 KTFX 040940
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 AM MST SUN NOV 4 2012

MTZ009-048-042200-
/O.NEW.KTFX.HW.A.0032.121105T0100Z-121106T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
240 AM MST SUN NOV 4 2012

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WESTERLY WINDS ARE
  POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT SUNDAY NIGHT AND MONDAY.
  STRONGEST WINDS ARE ANTICIPATED LATE SUNDAY NIGHT INTO MONDAY
  MORNING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES WITH STRONG CROSS WINDS ON NORTH-SOUTH
  ORIENTED ROADS.

* WINDS: WESTERLY WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH. LOCALLY
  HIGHER GUSTS THROUGH FAVORED MOUNTAIN PASSES AND CANYONS ARE
  POSSIBLE.

* OTHER IMPACTS: RAIN AND SNOW SHOWERS IN HIGHER ELEVATIONS
  INCLUDING MARIAS PASS AND HUDSON BAY DIVIDE MAY CAUSE REDUCED
  VISIBILITIES AND SLICK ROADWAYS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
934 
WWUS75 KTFX 042144
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
244 PM MST SUN NOV 4 2012

MTZ009-048-050945-
/O.UPG.KTFX.HW.A.0032.121105T0100Z-121106T0100Z/
/O.NEW.KTFX.HW.W.0040.121105T0100Z-121106T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
244 PM MST SUN NOV 4 2012

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING AND MAIN IMPACT: STRONG AND GUSTY WEST WINDS ARE EXPECTED
  ALONG THE ROCKY MOUNTAIN FRONT SUNDAY NIGHT AND MONDAY.
  STRONGEST WINDS ARE EXPECTED LATE SUNDAY NIGHT INTO MONDAY
  MORNING. STRONG WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS
  FOR HIGH PROFILE VEHICLES.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH...LOCALLY
  HIGHER GUSTS TO 70 MPH THROUGH FAVORED MOUNTAIN PASSES AND
  CANYONS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 4, 2:38 AM MST, 2 minutes earlier.

Area forecast discussion, Nov 4, 2:38 AM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
238 AM MST SUN NOV 4 2012

.DISCUSSION...

TODAY THROUGH TUESDAY...MOUNTAIN RAIN AND SNOW SHOWERS ARE EXPECTED
TODAY AS A WEAK SHORTWAVE MOVES OVER NORTH-CENTRAL MONTANA UNDER
UNSETTLED NORTHWEST FLOW. MOST OF THE SHOWER ACTIVITY WILL BE THIS
MORNING FOR AREAS ALONG THE CONTINENTAL DIVIDE WITH CHANCE POPS IN
THE HIGHER ELEVATIONS OF CENTRAL AND SOUTHWEST MONTANA. WESTERLY
WINDS HAVE INCREASED THIS MORNING ALONG THE ROCKY MOUNTAIN FRONT
AND ADJACENT PLAINS AS AN UPPER- LEVEL JET MOVES OVER THE FORECAST
AREA. THESE WINDS SHOULD TAPER BY LATER THIS MORNING BUT STILL
REMAIN BREEZY THROUGH THE DAY. ANOTHER WEAK SHORTWAVE WILL MOVE
ACROSS THE FORECAST AREA LATE TONIGHT INTO MONDAY MORNING WITH
INCREASING DOWNSLOPE WINDS ALONG THE ROCKY MOUNTAIN FRONT AND
NORTH-CENTRAL PLAINS. CONFIDENCE IS MODERATE THAT WINDS ALONG THE
ROCKY MOUNTAIN FRONT MAY APPROACH 50KTS LATE TONIGHT THROUGH EARLY
MONDAY MORNING SO HAVE ISSUED A HIGH WIND WATCH FOR THIS AREA.
MODELS HINT AT SOME PRECIP ALONG THE ROCKY MOUNTAIN FRONT AND HI-
LINE SO HAVE KEPT A SLIGHT CHANCE TO CHANCE POPS FOR THESE AREA.
WITH STRONG DOWNSLOPE WINDS OVER THE PLAINS AND A BUILDING UPPER-
LEVEL RIDGE OVER THE WESTERN U.S...TEMPERATURES WILL BE 15 TO 20
DEGREES ABOVE SEASONAL AVERAGES FOR ALMOST ALL OF THE FORECAST
AREA. AS THE UPPER-LEVEL RIDGE BUILDS INTO THE NORTHERN ROCKIES BY
TUESDAY...CONDITIONS WILL REMAIN DRY AND UNSEASONABLY WARM. MLV

TUESDAY NIGHT THROUGH SUNDAY...MODELS CONTINUE TO BE IN VERY GOOD
AGREEMENT THROUGHOUT THE ENTIRE EXTENDED PERIOD. PERIOD STARTS OUT
WITH A WEAK SHORTWAVE RIDGE OVER MONTANA THAT IS PUSHED EAST AND
FLATTENED BY A STRONG UPPER LEVEL TROUGH DEVELOPING OVER WESTERN
CANADA. BENEATH THE INFLUENCE OF THE RIDGE TEMPERATURES WILL REMAIN
ABOVE SEASONAL AVERAGES TUESDAY NIGHT AND WEDNESDAY WITH BREEZY
CONDITIONS ACROSS NORTH CENTRAL MONTANA. MOIST PACIFIC FLOW AHEAD OF
THE UPPER TROUGH WILL BRING AN INCREASING LIKELIHOOD OF SHOWERS OVER
THE WESTERN MOUNTAINS BUT ONLY ISOLATED SHOWERS ARE EXPECTED OVER
THE PLAINS. SITUATION BEGINS TO CHANGE DRASTICALLY WEDNESDAY NIGHT
AND THURSDAY AS A CANADIAN COLD FRONT PUSHES SOUTH THROUGH MONTANA.
THE UPPER TROUGH WILL CONTINUE TO DEEPEN ALONG THE WEST COAST WITH A
MOIST SOUTHWEST FLOW ALOFT OVER-RUNNING THE COLD CANADIAN AIRMASS
BUILDING OVER THE TREASURE STATE. WIDESPREAD PRECIPITATION WILL
DEVELOP ACROSS MONTANA WITH RAIN CHANGING OVER TO SNOW QUITE RAPIDLY
AS THE COLD AIRMASS CONTINUES TO DEEPEN ACROSS THE REGION. SNOW IS
EXPECTED TO CONTINUE ACROSS THE ENTIRE STATE THURSDAY NIGHT AND
FRIDAY WITH ADDITIONAL COLD AIR BEING PUMPED IN FROM THE NORTH.
MODELS INDICATE THAT THE CORE OF THE UPPER TROUGH FINALLY PUSH INTO
THE DAKOTAS ON SATURDAY WITH PRECIPITATION TAPERING OFF FROM WEST TO
EAST. COLD AIR WILL REMAIN OVER THE FORECAST AREA THROUGH SUNDAY
WITH ONLY ISOLATED TO SCATTERED REMNANT SNOW SHOWERS LINGERING IN
THE WAKE OF THE UPPER TROUGH. MPJ

&&

.AVIATION...
UPDATED 0500Z.
VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. WEAK SHORTWAVE
TROUGH CONTINUES TO MOVE ACROSS THE AREA PRODUCING BAND OF LIGHT
PRECIP WHICH HAS SHIFTED EAST OF THE TERMINALS. SHORT RANGE GUIDANCE
INDICATES POTENTIAL FOR ANOTHER ROUND OF LIGHT SHOWERS DURING THE
MORNING HOURS ON SUNDAY BUT CONFIDENCE WAS TOO LOW TO WARRANT
INCLUSION FOR THIS TAF ISSUANCE. OUTSIDE OF THIS CONCERN...WINDS
WILL INCREASE DURING THE DAY SUNDAY WITH GUSTS IN EXCESS OF 20 KTS
FOR MOST TERMINALS.  FOLTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  59  46  65  42 /  10   0  10  10
CTB  55  44  63  35 /  20  10  20   0
HLN  57  41  65  41 /  30  10  10  10
BZN  57  34  65  37 /  20  10  10   0
WEY  48  25  52  26 /  20  20  10  10
DLN  57  37  63  38 /  20  10  10   0
HVR  53  38  63  32 /  10  10  20  10
LWT  53  38  63  36 /  20  10  10  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS AFTERNOON THROUGH MONDAY AFTERNOON
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 3, 5:09 AM MDT, 22 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
509 AM MDT SAT NOV 3 2012

MTZ009-048-041200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
509 AM MDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PATTERN CHANGE IS EXPECTED DURING THE LATTER HALF OF NEXT WEEK
WITH WETTER AND MUCH COLDER CONDITIONS EXPECTED. HOWEVER...THE
DETAILS REGARDING TIMING AND PRECIPITATION AMOUNTS CONTINUE TO BE
UNCERTAIN AT THIS TIME. SIGNIFICANT IMPACTS TO TRAVEL AND OUTDOOR
RECREATION ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-010>015-044>047-049>055-041200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
509 AM MDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TODAY AND TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PATTERN CHANGE IS EXPECTED DURING THE LATTER HALF OF NEXT WEEK
WITH WETTER AND MUCH COLDER CONDITIONS EXPECTED. HOWEVER...THE
DETAILS REGARDING TIMING AND PRECIPITATION AMOUNTS CONTINUE TO BE
UNCERTAIN AT THIS TIME. SIGNIFICANT IMPACTS TO TRAVEL AND OUTDOOR
RECREATION ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 2:44 PM MSTHigh Wind WarningTFX27 hr

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.